Jane Fonda recently admitted to using testosterone to improve her sex drive. However, despite the tremendous benefit, she quit after developing acne. Not being involved in her care, I would posit that rather than stopping her regimen completely (given that she reported benefit), she should have adjusted (lowered) her dose in collaboration w/her treating physician. I liken this to Goldilocks whereby we attempt to find the right dose for the individual that is neither too high (leading to side effects) or too low (not effective). However, this can only be achieved when the patient has good open communication with his/her physician.
Besides acne, all patients, whether male or female, should also self-monitor for increase in blood pressure, change in mood for the worse, loss of (scalp) hair vs increase in facial/body hair (more problematic in women than men), difficulty voiding (prostate enlargement in men), and/or gynecomastia (male breasts). There are, of course, other laboratory issues that must be monitored closely to minimize one's risk for heart attack and/or stroke.
But as in tennis and golf, once you've found the sweet spot (right dose for you), it's an incredible feeling!
- About Me
- About You . . .
- About This Blog
- About My Practice (UPDATED 7/12!)
- Ask Me, I'm A Doctor! (UPDATED 11/12!)
- How's My Driving?
- Stuff My Attorney Made Me Say
- Stuff I've Written or Presented
- Watch Out!
- Hear Me Roar!
- Low Cost Medical/Dental/Pharmacy Options
- You Like Me! You Like Me!
- So You Want to Contact Me!